Alert archive / Ohio / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 95, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 9, 2008, 6:26 PM EDT for 4 counties in Ohio. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2008, 6:26 PM EDT (22:26 UTC)
- Expired
- Jun 9, 2008, 7:00 PM EDT
- In force
- 34 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Auglaize County, OH, Hardin County, OH, Logan County, OH, Shelby County, OH
The radar
The Cincinnati radar (KILN), 119 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 1:38 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.4 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 691 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1186 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 4:13 PM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jun 9, 4:13 PM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 413 PM EDT MON JUN 9 2008 .SYNOPSIS... A COLD FRONT WILL CROSS THE OHIO VALLEY TONIGHT AND EARLY TOMORROW. HIGH PRESSURE WILL BUILD IN QUICKLY ON TUESDAY AND LAST THROUGH WEDNESDAY. && .NEAR TERM /UNTIL MIDNIGHT TONIGHT/... SCATTERED CONVECTION AHEAD OF THE COLD FRONT THIS AFTERNOON WILL CLIP FAR NWRN FCST AREA BRIEFLY THIS AFTERNOON AND EARLY EVENING. ASIDE FROM THIS...CU WILL DROP OFF QUICKLY THIS EVENING AND ANOTHER NIGHT OF WARM TEMPS WILL BE IN STORE. && .SHORT TERM /MIDNIGHT TONIGHT THROUGH TUESDAY NIGHT/... KEPT MILD TEMPS IN THE LOWER 70S OVER SERN FCST AREA TONIGHT BUT LOWERED REMAINDER OF FCST AREA INTO THE UPPER 60S WITH THE RAIN COOLED AIR FOR MINS. FRONTAL PASSAGE WILL BE QUITE QUICK TOMORROW AND NOT HAVE THE CHANCE OF ACCESSING ANY DIURNALLY HEATED AIR WHICH SHOULD LIMIT THE THREAT FOR SVR WEATHER. DID NOT INCREASE THE POPS TO CATEGORICAL AS GFS AND NAM ARE SHOWING THE BEST STORMS WELL NNW OF FCST AREA OVERNIGHT AND THEN THE FROPA PASSING OVER THE REGION EARLY IN THE DAY. HIGH PRESSURE WILL QUICKLY BUILD IN BEHIND THE FRONT AND COOL OFF DAYTIME MAXES ON TUESDAY TO JUST THE LOW AND MID 80S...POSSIBLY SOME UPPER 70S. TEMP GUIDANCE TOMORROW NIGHT WAS TOO WARM FROM FWC AND TOO COLD PER MAV. THOUGHT THAT THERE WOULD BE A GOOD BIT OF COOLER AIR IN PLACE BUT COULD NOT DROP READINGS AS LOW AS MAV...DECIDED TO BLEND THE MET AND CURRENT FCST TO COME IN WITH READINGS RIGHT AROUND 60. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... MODEL GUIDANCE FOR THIS EXTENDED PERIOD IS WEIGHTED TOWARD HPCS SOLUTION WHICH IS TO TREND THE FORECAST TOWARD A SOLUTION BASED PRIMARILY ON THE 00Z ECMWF...BUT FOR THE DAYS 5-7 INCORPORATING A PERCENTAGE OF THE 00Z GFS ENSEMBLE. HIGH PRESSURE CENTERED ACROSS THE AREA ON WEDNESDAY WILL SLIDE TO THE EAST BY THURSDAY...ALLOWING A MORE WARM AND MOIST SOUTHERLY FLOW TO DEVELOP ACROSS THE OHIO VALLEY. BY LATER THURSDAY INTO THURSDAY EVENING A SLIGHT CHANCE POPS WERE INTRODUCED GIVEN WEAK BDRY LAYER FORCING IN AN UNSTABLE ENVIRONMENT ACROSS THE SOUTHERN PART OF OUR FORECAST AREA. THE CHANCE OF PRECIP INCREASES ON FRIDAY AND FRIDAY NIGHT AS BDRY LAYER FORCING INDICATED IN UNSTABLE AIRMASS AHEAD OF APPROACHING FRONT. THIS FRONT EXPECTED TO MOVE ACROSS THE ILN FORECAST AREA ON SATURDAY...BUT BECAUSE OF CURRENT UNCERTAINTY REGARDING TIMING OF FRONTAL PASSAGE...HAVE LIMITED POPS TO HIGH CHANCE. AFTER LINGERING POPS DURING THE EVENING/OVERNIGHT PERIOD...CONDITIONS DRY OUT FOR SUNDAY AND SUNDAY NIGHT. LOW CHC POPS ARE INTRODUCED AGAIN FOR MONDAY AS MODELS SUGGEST COLD FRONTAL PASSAGE DURING THE DAY. COOLER TEMPS ARE EXPECTED FOR THE LATTER PORTION OF THIS EXTENDED PERIOD...BEGINNING ON SATURDAY. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... A COLD FRONT POSITIONED ACROSS IL/IN WILL PROVIDE SCATTERED/NUMEROUS SHOWERS AND THUNDERSTORMS...MAINLY AFTER 07Z AS THE FRONT PUSHES EASTWARD. BY 15Z...THE COVERAGE WILL DIMINISH WEST TO EAST AS THE FRONT PASSES EAST OF KCMH AND KLCK. THAT LATE IN THE TAF PERIOD...WILL MENTION CB...AND ANY VCTS AND/OR TS MENTION MAY BE ADDED AS TIMING IS HONED. SW WINDS AROUND 12 KTS WITH GUST NEAR 20 KTS TODAY...THEN GUSTS DIMINISHING BEFORE WINDS SHIFT W/WSW BEHIND THE FRONT. OUTLOOK...SHOWERS AND THUNDERSTORMS ARE POSSIBLE ON FRIDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...FRANKS NEAR TERM...FRANKS SHORT TERM...FRANKS LONG TERM...JTD AVIATION...
Hazardous weather outlook, Jun 9, 1:55 PM EDT, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 155 PM EDT MON JUN 9 2008 INZ050-058-059-066-OHZ026-034-035-042>044-051-060-101800- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-MIAMI-PREBLE- 155 PM EDT MON JUN 9 2008 ...SEVERE THUNDERSTORM WATCH 496 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. INZ073>075-080-KYZ089>100-OHZ045-046-052>056-061>065-070>074-077>082- 088-101800- RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON- CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-UNION OH- DELAWARE-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-MONTGOMERY- GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS- HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 155 PM EDT MON JUN 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, Jun 9, 4:33 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
433 PM EDT MON JUN 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM HAIL SE MILTON 39.79N 85.16W
06/09/2008 U1.00 INCH WAYNE IN PUBLIC
PUBLIC REPORT TO 911 CENTER.
&&Special weather statement, Jun 9, 5:35 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 535 PM EDT MON JUN 9 2008 INZ050-058-OHZ042-092200- WAYNE IN-FAYETTE IN-DARKE OH- 535 PM EDT MON JUN 9 2008 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT DARKE...NORTHERN FAYETTE AND WAYNE COUNTIES THROUGH 600 PM EDT... AT 532 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM ECONOMY TO DUBLIN TO 26 MILES SOUTHWEST OF GLENWOOD...MOVING NORTHEAST AT 64 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE... DUBLIN...MOUNT AUBURN...WILLIAMSBURG...CAMBRIDGE CITY... JACKSONBURG...GREENS FORK...UNION CITY...BENTONVILLE...FALMOUTH... FOUNTAIN CITY...EAST GERMANTOWN AND SHARPS CROSSING. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME STRONGER...THEN A WARNING MAY BE NEEDED.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 4:18 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Preble | 30 min |
| Jun 9, 5:29 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Darke, Mercer | 46 min |
| Jun 9, 6:23 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Logan, Shelby | 52 min |
| Jun 9, 6:56 PM EDT | Severe Thunderstorm Warning | ILN | Hardin, Logan, Union | 49 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.